MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2019, with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an ovation ix iliac limb.This initial procedure is outside of the indications of use due to the use of adjunctive devices not compatible with the afx2 system.On (b)(6) 2024, it was reported that the patient had an endoleak type ib, an aneurysm enlargement, and a possible endoleak type 3b.The patient is scheduled for a re-intervention on (b)(6) 2024.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 9.4 mm, type ib endoleak of the left common iliac artery, the type iiib endoleak of the distal main body, and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The initial procedure is off label due to concomitant product usage (ovation limb in the right common iliac artery) not being compatible with the afx2 system per device ifu.It is unclear if this contributed to the reported type iiib endoleak.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated b5: describe event or problem has been updated.G3: date of received by manufacturer.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2019, with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an ovation ix iliac limb.This initial procedure is outside of the indications of use due to the use of adjunctive devices not compatible with the afx2 system.On (b)(6) 2024, it was reported that the patient had an endoleak type ib, an aneurysm enlargement, and a possible endoleak type 3b.The patient is scheduled for a re-intervention on (b)(6) 2024.Additional information: on (b)(6) 2024, the patient underwent a re-intervention during which the physician chose to implant an afx2 bifurcated stent graft and an afx vela suprarenal device.The final status of the patient remains unknown, as this information was not provided to endologix.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19225716
Report Number3011063223-2024-00066
Device Sequence Number12810563
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)200205
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2020
Device Model NumberBEA28-90/I20-30
Device Lot Number2054000-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (B)(6); OVATION IX ILIAC LIMB (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexMale